Side Effects of Viagra

Viagra is a medicine for erectile dysfunction. However, it contains both common side effects and severe side effects, such as headache, flushing, indigestion, impaired vision, etc.

Viagra is a medicine that is often prescribed for erectile dysfunction (ED). A lesser known fact is that it is also used to treat pulmonary arterial hypertension. The official name for Viagra is sildenafil, while Viagra is actually the brand name.

Viagra is manufactured and sold by Pfizer. Pfizer’s scientists Andrew Bell, David Brown, and Nicholas Terrett were the ones that originally discovered it. It became available to the public in 1998, and since then has become the most popular treatment for ED. There are other competitors available in the market, however, there are lesser known at least to the general public. These are tadalafil (Cialis) and vardenafil (Levitra).

Viagra is a drug like any other, which means that along with its benefits, it does have side effects. Some of these side effects can be mild or they can be quite severe.

Some common side effects of Viagra are:

  • Headache
  • Flushing
  • Indigestion
  • Nasal congestion
  • Impaired vision
  • Photophobia
  • Blurred vision
  • Cyanopsia – seeing everything tinted blue
  • Blurriness
  • Loss of peripheral vision
  • Headache
  • Flushing
  • Upset stomach or diarrhea
  • Stuffy or runny nose
  • Back pain
  • Muscle pain
  • Nausea
  • Dizziness
  • Rash
  • Itching
  • Swelling, especially of the face, tongue, or throat
  • Trouble breathing or out of breath
  • Temporary redness of face and neck
  • Visible water retention
  • Chronic Trouble Sleeping
  • Urinary Tract Infection

Serious Side effects of Viagra can include:

  • An erection that will not go away (priapism)
  • Sudden vision loss in one or both eyes
  • Sudden hearing decrease or hearing loss
  • Ringing in the eyes

In rare cases, it can lead to vision impairment, as well as heart attack, stroke, irregular heartbeat and death. It is always best to talk to a doctor before taking Viagra, and to immediate stop taking Viagra and talk to your doctor if you suffer from any of the side effects.

Image Courtesy: restainosiler.com

Add new comment

Plain text